Alert archive / Kansas / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Feb 21, 2010, 6:32 AM CST for Bourbon County, Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2010, 6:32 AM CST (12:32 UTC)
- Expired
- Feb 21, 2010, 12:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 116 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
812
WGUS53 KSGF 211232
FFWSGF
KSC011-211800-
/O.NEW.KSGF.FF.W.0001.100221T1232Z-100221T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 AM CST SUN FEB 21 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOURBON COUNTY IN SOUTHEAST KANSAS...
* UNTIL NOON CST.
* AT 623 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
ESTIMATED RAINFALL RATES UP TO AN INCH AND A HALF MAY HAVE FALLEN
OVER THE COUNTY. AN ADDITIONAL HALF INCH OF RAIN IS EXPECTED
LEADING TO FLOODING OF SOME LOW WATER CROSSINGS AND OTHER LOW LYING
AREAS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 31 AT LITTLE OSAGE RIVER 5 MILES WEST OF FULTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
&&
LAT...LON 3799 9508 3803 9508 3804 9506 3803 9462
3770 9461 3768 9463 3767 9508
$$
CLAYCOMB1 follow-up statement
192
WGUS73 KSGF 211753
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1153 AM CST SUN FEB 21 2010
KSC011-211803-
/O.EXP.KSGF.FF.W.0001.000000T0000Z-100221T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-
1153 AM CST SUN FEB 21 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT NOON CST FOR BOURBON
COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3799 9508 3803 9508 3804 9506 3803 9462
3770 9461 3768 9463 3767 9508
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 5:29 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Feb 21, 5:29 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 529 AM CST SUN FEB 21 2010 ...UPDATE TO AVIATION... .DISCUSSION... MAIN FOCUS IN THIS FORECAST WILL DEAL WITH PRECIPITATION CHANCES THIS MORNING INTO TONIGHT...THEN ATTENTION TURNS TO COLDER TEMPERATURES THROUGH MID WEEK. CURRENTLY...A SURFACE BOUNDARY IS OVER THE AREA...WITH TEMPERATURES RANGING FROM THE MIDDLE 30S ACROSS THE FAR NORTHERN CWA TO AROUND 50 DEGREES NEAR THE MISSOURI ARKANSAS BORDER. AN AREA OF RAIN HAS PUSHED OUT OF NORTHEASTERN OKLAHOMA ACROSS SOUTHEASTERN KANSAS AND WESTERN MISSOURI EARLY THIS MORNING. THIS RAIN IS DEVELOPING IN AN AREA OF ISENTROPIC LIFT AHEAD OF AN UPPER LEVEL SHORTWAVE TROUGH OVER THE SOUTHERN PLAINS. AHEAD OF THIS DISTURBANCE...SURFACE LOW PRESSURE HAS DEVELOPED OVER NORTHERN TEXAS. THE SURFACE FREEZING LINE CAME DANGEROUSLY CLOSE TO THE NORTHWESTERN CWA EARLIER TONIGHT...BUT IT IS STARTING TO RETREAT BACK TO THE NORTH AS THE SURFACE LOW BEGINS TO LIFT NORTHEAST TOWARDS THE AREA. THE FREEZING LINE WILL REMAIN NORTH OF THE AREA THROUGH MUCH OF THE DAY...UNTIL THE LOW PASSES THROUGH AND THEN IT WILL PUSH SOUTH AGAIN. A LOW LEVEL WARM NOSE IS IN PLACE ACROSS THE AREA AND WILL ALSO REMAIN SO UNTIL BEHIND THE FRONT...SO ALL THE PRECIPITATION ACROSS THE CWA WILL REMAIN RAIN THIS MORNING AND THROUGH MUCH OF THE DAY. ELEVATED INSTABILITY IS BEGINNING TO SPREAD INTO THE AREA...SO ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ACROSS THE ENTIRE AREA...WITH THUNDER CHANCES EXPECTED TO BE CONFINED TO SOUTH CENTRAL MISSOURI THIS AFTERNOON. NO SEVERE WEATHER IS EXPECTED...JUST LOCALLY HEAVY RAINFALL ASSOCIATED WITH ANY THUNDERSTORMS. THE UPPER LEVEL SHORTWAVE TROUGH WILL LIFT NORTHEAST INTO THE AREA BY THIS AFTERNOON AND WILL PUSH A COLD FRONT THROUGH THE AREA. THE HEAVIEST PRECIPITATION WILL OCCUR AHEAD OF THE FRONT...WITH LIGHT PRECIPITATION POSSIBLE BEHIND THE FRONT. WILL SEE WIDESPREAD RAINFALL AMOUNTS FROM THREE QUARTERS OF AN INCH TO AN INCH AND A QUARTER BY THE TIME THE RAIN BEGINS TO TAPER OFF THIS EVENING. COULD SEE SOME LOCALIZED FLOODING FROM THIS RAINFALL. THE FRONT WILL PUSH THROUGH THE AREA FROM WEST TO EAST FROM LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. COULD SEE A BRIEF PERIOD OF SLEET OR FREEZING RAIN BEHIND THE FRONT...BUT THE RAIN SHOULD CHANGE OVER TO LIGHT SNOW. COULD SOME SOME LIGHT SNOW ACCUMULATIONS MAINLY NORTH OF A FORT SCOTT KANSAS TO ROLLA MISSOURI LINE BY MONDAY MORNING. DRIER AIR WILL QUICKLY OVERSPREAD THE AREA...BRINGING PRECIPITATION TO AN END ACROSS THE SOUTHERN CWA OVERNIGHT. DRY AND COLDER CONDITIONS ARE THEN EXPECTED MONDAY THROUGH THURSDAY...AS COLDER AIR SPREADS OVER THE REGION. A REINFORCING SHOT OF COLDER AIR WILL DIVE OUT OF THE NORTH ON TUESDAY INTO WEDNESDAY. CANNOT RULE OUT SOME FLURRIES ON TUESDAY AS THIS OCCURS...BUT MOISTURE WILL BE LIMITED SO NO MEASURABLE PRECIPITATION IS EXPECTED. LATE THIS WEEK INTO NEXT WEEK...UPPER LEVEL RIDGE WILL BUILD OVER THE AREA BRING WARM TEMPERATURES BACK TO THE AREA. WISE && .AVIATION... FOR THE 12Z SGF...BBG AND JLN TAFS...A FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE OZARKS INTO SUNDAY MORNING BEFORE A SURFACE LOW TRACKS ACROSS THE REGION. IFR CEILINGS AND PRECIPITATION WILL BE WIDESPREAD NORTH OF THE FRONT WITH MVFR FLIGHT CONDITIONS PREVAILING TO THE SOUTH. WITH THE FRONT IN THE SPRINGFIELD VICINITY THERE IS SOME UNCERTAINTY ON THE ONSET AND DURATION OF IFR CONDITIONS DUE TO THIS FRONT MEANDERING NORTH AND SOUTH. PREVAILING IFR CONDITIONS ARE EXPECTED AT JOPLIN. IFR CONDITIONS WILL DEVELOP AREA WIDE LATER THIS MORNING...AND DEFINITELY THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE REGION BY LATE AFTERNOON. CLAYCOMB && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Feb 21, 5:22 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 522 AM CST SUN FEB 21 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 522 AM CST SUN FEB 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. AREAS OF LIGHT TO MODERATE RAIN WILL CONTINUE TO SPREAD NORTHEAST OVER THE AREA TODAY. EMBEDDED ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE ENTIRE AREA THIS MORNING...THEN GENERALLY ACROSS SOUTH CENTRAL MISSOURI THIS AFTERNOON AND EARLY EVENING. NO SEVERE WEATHER IS EXPECTED...HOWEVER LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING MAY BE POSSIBLE. RAINFALL AMOUNTS OF THREE QUARTERS OF AN INCH TO AN INCH AND A QUARTER WILL BE POSSIBLE TODAY...WITH THE HEAVIEST AMOUNTS GENERALLY EXPECTED ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. AS THE LOW PRESSURE SYSTEM LIFTS NORTHEAST LATE THIS AFTERNOON INTO TONIGHT...COLDER AIR WILL FILTER IN BEHIND THE LOW AND CHANGE THE RAIN OVER TO LIGHT SNOW. A DUSTING OF SNOW WILL BE POSSIBLE OVER CENTRAL MISSOURI...WITH GENERALLY LESS THAN AN INCH OF SNOW EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MUCH COLDER WEATHER WILL MOVE INTO THE AREA FOR THE FIRST HALF OF THE WORK WEEK WITH MUCH BELOW NORMAL TEMPERATURES EXPECTED. A WARMING TREND IS EXPECTED BY THE END OF THE WEEK INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
Nearby
Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.